New York, 2012Damaging Winds in New York, September 8, 2012
September 8, 2012 · NWS BTV · 14 events in 4 counties and zones
A rapidly intensifying area of low pressure moved from the eastern Great Lakes across Quebec province Canada during the afternoon and evening hours of September 8th. A tight pressure gradient created strong surface southerly winds of 20 to 30 mph with frequent gusts in excess of 40 mph across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $165,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A rapidly intensifying area of low pressure moved from the eastern Great Lakes across Quebec province Canada during the afternoon and evening hours of September 8th. A tight pressure gradient created strong surface southerly winds of 20 to 30 mph with frequent gusts in excess of 40 mph across the region. In addition these strong winds delivered an abnormally warm and unstable air mass ahead of the surface low and cold front. As the cold front moved across New York during the afternoon, a squall line of severe thunderstorms developed and pushed east across Northern New York.
There was isolated minor wind damage in the form of large tree branches or small trees prior to any thunderstorms. Wind damage associated with thunderstorms was more widespread and significant.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Sep 8, 12:18 PM EST, 42 minutes earlier.
Area forecast discussion, Sep 8, 12:18 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
118 PM EDT SAT SEP 8 2012
.SYNOPSIS...
A STRONG COLD FRONT AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM OVER
SOUTHEASTERN ONTARIO AND THE OHIO VALLEY EARLY THIS MORNING WILL
BRING WINDY AND WARM CONDITIONS TO THE NORTH COUNTRY TODAY. SOUTH
WINDS OF 15 TO 25 MPH ARE EXPECTED...WITH GUSTS TO 40 MPH ESPECIALLY
THIS AFTERNOON. DESPITE CONSIDERABLE MID AND HIGH CLOUD
COVER...TEMPERATURES WILL REMAIN ON THE WARM SIDE EAST OF THE
FRONTAL SYSTEM WITH HIGHS IN THE LOWER 80S. THE SURFACE LOW TRACKS
NORTHEASTWARD NORTH OF THE ST. LAWRENCE VALLEY THIS AFTERNOON AND
THIS EVENING...WITH A STRONG SOUTHWARD TRAILING COLD FRONT
SWEEPING EASTWARD ACROSS THE NORTH COUNTRY. THIS FRONT WILL BE
ACCOMPANIED BY A LINE OF SHOWERS AND POTENTIALLY SEVERE
THUNDERSTORMS...MOVING ACROSS NORTHERN NEW YORK LATE THIS
AFTERNOON AND THEN INTO VERMONT EARLY THIS EVENING. LOCALLY
DAMAGING WINDS WILL ACCOMPANY THE THUNDERSTORMS ALONG WITH BRIEF
HEAVY DOWNPOURS. DRIER AND COOLER WEATHER WILL RETURN TO THE NORTH
COUNTRY BEHIND THE FRONT FOR SUNDAY...WITH AN EXTENDED PERIOD OF
DRY AND PLEASANT WEATHER EXPECTED FOR MUCH OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 11 PM THIS EVENING/...
AS OF 1247 PM EDT SATURDAY...TORNADO WATCH 637 JUST ISSUED FOR
ALL OF NORTHERN NEW YORK AND VERMONT. WIND ADVISORY ALSO REMAINS
IN EFFECT ACROSS ENTIRE REGION AS WELL WITH NON-THUNDERSTORM WIND
GUSTS UP TO 50 MPH POSSIBLE. RECENTLY HAD A GUST TO 42 KNOTS AT
SARANAC LAKE AND 33 KNOTS AT MASSENA...AS WELL AS A FEW REPORTS OF
SOME ISOLATED MINOR TREE DAMAGE AND POWER OUTAGES.
MAIN SQUALL LINE NOW PUSHING EASTWARD ACROSS EASTERN LAKE ONTARIO
AND EXTENDING SOUTHWARD TO SYRACUSE AND INTO PENNSYLVANIA. CAPE
CONTINUES TO BE AROUND 1000 J/KG AND THIS COMBINED WITH LARGELY
UNI- DIRECTIONAL 0-6KM WIND SHEAR OF 50 KNOTS WILL CONTINUE TO
SUPPORT DAMAGING WINDS AS THE GREATEST THREAT. HAVE OBSERVED A FEW
WEAK ROTATING COUPLETS ALONG LINE...THUS POTENTIAL FOR A FEW WEAK
TORNADO SPIN-UPS ARE POSSIBLE. EXPECT LINE TO INTENSIFY AS IT
MOVES EASTWARD AND INTO THE REGION. TIMING LOOKS TO BE NOW THROUGH
20Z ACROSS THE ADIRONDACKS AND SAINT LAWRENCE VALLEY...AND 20Z
THROUGH 01Z FROM THE CHAMPLAIN VALLEY EASTWARD.
ADDITIONAL SEPARATE THUNDERSTORMS HAVE DEVELOPED SOUTH OF THE AREA
IN SOUTHERN NEW YORK AND MASSACHUSETTS. THESE STORMS HAVE A HISTORY OF
BEING SEVERE AS WELL AND WILL CONTINUE TO PUSH NORTHWARD INTO
RUTLAND AND WINDSOR COUNTIES.
&&
.SHORT TERM /11 PM THIS EVENING THROUGH MONDAY/...
AS OF 325 AM EDT SATURDAY...COLD FRONT AND CONVECTIVE LINE EXITS
QUICKLY INTO NH AFTER 02Z AND JUST A CHANCE OF A FEW LINGERING
SHOWERS. WEST WINDS AND LOW-LEVEL CAA OVERNIGHT...SHOULD SEE
OVERNIGHT LOWS IN THE LOW-MID 50S ACROSS VT...BUT IN THE UPR 40S
ACROSS NRN NY WITH LONGER PERIOD OF CAA.
COLD FRONT IS EXPECTED TO HAVE PROGRESSED
INTO THE GULF OF MAINE BY 12Z SUNDAY WITH A SIGNIFICANTLY COOLER
AND DRIER AIR MASS IN PLACE ACROSS THE REGION. 850MB TEMPS
EXPECTED TO DECREASE TO AROUND +6C BY 18Z SUNDAY...SUPPORTING
HIGHS ONLY IN THE UPR 60S TO LWR 70S. W-NW WINDS WILL BE IN
PLACE...BUT NOT PARTICULARLY STRONG AS P-GRADIENT IS EXPECTED TO
SLACKEN THROUGH THE DAY. WINDS GENERALLY NW 5-10 MPH. BOUNDARY
LAYER DEWPOINTS ARE EXPECTED TO FALL INTO THE MID-UPR 40S BY
AFTN...SO IT WILL FEEL A BIT CRISP. RESIDUAL MOISTURE BELOW
DEVELOPING SUBSIDENCE INVERSION LAYER 5-6KFT SHOULD RESULT IN SOME
PASSING CLOUDS THRU THE DAY. ALSO...THERE IS A SECOND UPR TROUGH
THAT MOVES THRU DURING THE AFTN...WHICH WILL INCREASE MID-UPR CLOUDS
AND BRING A SLIGHT CHANCE OF A LIGHT RAIN SHOWER OR
TWO...ESPECIALLY ACROSS NRN NY. KEPT JUST A 20 POP AND WITH PARTLY
SUNNY SKIES GENERALLY EXPECTED.
THE NORTH COUNTRY WILL REMAIN ON ERN PERIPHERY OF LARGE REGION OF
HIGH PRESSURE BUILDING EWD ACROSS THE GREAT LAKES SUNDAY NIGHT AND
MONDAY. THIS WILL RESULT IN MOSTLY CLEAR SKIES AND PLEASANTLY DRY
AND SEASONABLE CONDITIONS...AND LIGHT NORTH WINDS FOR THE DAYLIGHT
HRS MONDAY. SLIGHT CHANCE OF A LINGERING SHOWER EARLY SUNDAY
EVENING/NIGHT AS AFOREMENTIONED UPR TROUGH DEPARTS...BUT THEN
CLEARING WITH NO PRECIP FCST 06Z MON THRU 00Z TUE. LOW TEMPERATURES
GENERALLY IN THE MID 40S FOR SUNDAY NIGHT...WITH A FEW READINGS IN
THE 30S FOR THE NORMALLY COOLER LOCATIONS IN THE NRN ADIRONDACKS AND
FAR NERN VT. MAY SEE SOME PATCHY FOG IN THE NORMALLY PRONE RIVER
VALLEYS. HIGH TEMPERATURES ON MONDAY WILL GENERALLY BE IN THE
MID-UPR 60S DESPITE NEARLY FULL SUNSHINE. DAYTIME WINDS MONDAY
GENERALLY NW AROUND 10 MPH...WITH A FEW GUSTS TO 20 MPH DURING THE
AFTN.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 347 AM EDT SATURDAY...QUIET WEATHER PATTERN FOR THE
EXTENDED PERIOD...INTERRUPTED ONLY BY A WEAK FRONT SAGGING SOUTH
OUT OF CANADA LATE IN THE PERIOD.
HIGH PRESSURE FIRMLY ENTRENCHED AT SURFACE AND ALOFT THROUGH FIRST
FEW DAYS OF THE EXTENDED PERIOD. VERY GOOD RADIATIONAL CONDITIONS
WITH LOW RH THROUGH THE COLUMN FOR CLEAR SKIES...AND RIDGE OF HIGH
PRESSURE PRODUCING LIGHT WINDS. FROM MID WEEK ONWARD...RIDGE
SLOWLY MOVES EAST AND WILL SEE A SLOW WARMING TREND. TOWARD THE
END OF THE WEEK A COLD FRONT MOVES IN FROM THE NORTHWEST...HOWEVER
VERY LITTLE MOISTURE TO WORK WITH. POPS COME UP TO CHANCE CATEGORY
ALONG THE CANADIAN BORDER...TAPERING OFF TO THE SOUTH.
&&
.AVIATION /17Z SATURDAY THROUGH THURSDAY/...
THROUGH 12Z SUNDAY...
GUSTY SOUTH WINDS AND TURBULENCE EXPECTED 12Z SAT THROUGH 06Z
SUNDAY...
SQUALL LINE/SVR WINDS POSSIBLE 21Z SAT THROUGH 02Z SUNDAY...
MOSTLY VFR THIS MORNING...EXCEPT MVFR CIGS IN AND OUT OF KMPV
THROUGH 13Z. RADAR SHOWING AREA OF SHOWERS/THUNDERSTORMS OVER LAKE
ONTARIO MOVING VERY QUICKLY NORTH-NORTHEAST...AND THERE HAVE BEEN
ISOLATED PREFRONTAL SHOWERS/STORMS MOVE THROUGH NORTHERN NEW YORK.
EXPECT COLD FRONT LATER THIS AFTERNOON AND EARLY EVENING TO BE THE
MAIN FOCUS FOR PRECIPITATION...HOWEVER PREFRONTAL STORMS ADD
UNCERTAINTY TO TODAYS FORECAST. DIFFICULT TO CONVEY
RAIN/THUNDERSTORM RISK THIS MORNING AND EARLY AFTERNOON AHEAD OF
MAIN FRONT. HAVE OPTED TO HAVE AN EXTENDED PERIOD OF VCTS STARTING
THIS MORNING AT KSLK/KMSS TO COVER...AND WILL LIKELY HAVE TO AMEND
AS ANY STORMS DEVELOP AND MOVE TOWARD TAF SITES. OTHERWISE TIMING
OF FRONT AND ASSOCIATED SQUALL LINE CONSISTENT WITH 06Z ISSUANCE. STRONG
TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE WEST TO EAST ACROSS
FORECAST AREA...21Z KMSS...22Z KSLK...23Z KPBG AND KBTV...AND 01Z
KMPV AND KRUT. MVFR CIGS AND VIS FORECAST WITH THE STORMS ALONG
WITH STRONG WINDS. FOLLOWING SQUALL LINE...GENERALLY AFTER
00Z...WINDS SHIFT WEST WITH MVFR CIGS AS LOW LEVEL MOISTURE SLOW
TO CLEAR.
SOME PARTIAL CLEARING IS POSSIBLE AFTER 06Z...HOWEVER WITH BUSY
TAF WORDING TODAY OPTED TO LEAVE ANOTHER CHANGE GROUP OUT IN ORDER
TO FOCUS ON MORE ACTIVE WEATHER.
OUTLOOK 12Z SUNDAY THROUGH WEDNESDAY...
12Z SUNDAY THROUGH 00Z MONDAY...MVFR TO VFR CIGS IN LINGERING LOW
LEVEL MOISTURE.
00Z MONDAY THROUGH WEDNESDAY...VFR CLEAR EXCEPT NOCTURNAL IFR TO
LIFR MAINLY IN USUAL FOG PRONE LOCATIONS KSLK/KMPV BUT OTHER SITES
IFR POSSIBLE.
&&
.MARINE...
SIGNIFICANT WINDS AND WAVES EXPECTED ON LAKE CHAMPLAIN ON SATURDAY
AND SATURDAY EVENING. SOUTH WINDS HAVE ALREADY EXCEEDED LAKE WIND
ADVISORY CRITERIA THIS MORNING /IN THE 25 TO 35 KNOT RANGE/.
SUSTAINED SOUTH WINDS OF 25 TO 40 KNOTS ARE EXPECTED THROUGH THE
AFTERNOON AND EVENING WITH POSSIBLE HIGHER GUSTS. WINDS WILL
BECOME SOUTHWEST AND TAPER OFF TO 10 TO 20 KNOTS AFTER MIDNIGHT
SATURDAY NIGHT.
WAVES OF 4 TO 6 FEET ARE EXPECTED THIS AFTERNOON AND
EVENING...THOUGH WAVES WILL GRADUALLY LESSEN AFTER MIDNIGHT
SATURDAY NIGHT TO 1 TO 3 FEET.
A PERIOD OF HEAVY RAIN AND STRONG TO POSSIBLY SEVERE THUNDERSTORMS
IS ALSO EXPECTED SATURDAY EVENING WITH POTENTIALLY STRONGER WINDS
AND HIGHER WAVES.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VTZ001>012-
016>019.
NY...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ026>031-034-
035-087.
&&
SYNOPSIS...BANACOS
NEAR TERM...MUCCILLI
SHORT TERM...BANACOS
LONG TERM...HANSON
AVIATION...HANSON
MARINE...Hazardous weather outlook, Sep 8, 2:40 AM EST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
340 AM EDT SAT SEP 8 2012
NYZ026>031-034-035-087-VTZ001>012-016>019-090745-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
340 AM EDT SAT SEP 8 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TODAY AND TONIGHT.
A COLD FRONT APPROACHING FROM THE WEST WILL BE PRECEDED BY STRONG
SOUTH TO SOUTHWESTERLY WINDS ACROSS THE NORTH COUNTRY SATURDAY
AFTERNOON INTO SATURDAY EVENING. SUSTAINED WINDS OF 20 TO 30 MPH
ARE EXPECTED...WITH GUSTS UP TO 45 MPH POSSIBLE...ESPECIALLY IN
THE CHAMPLAIN VALLEY. ADDITIONALLY...THERE IS INCREASING
CONFIDENCE THAT A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL
ACCOMPANY THE FRONT AS IT SWEEPS ACROSS THE REGION LATER SATURDAY
AFTERNOON INTO SATURDAY EVENING. THE PRIMARY THREAT FROM THESE
STORMS WILL BE STRONG TO DAMAGING WIND GUSTS AND BRIEF HEAVY
RAINFALL IN THE GENERAL TIME FRAME OF 4 PM TO 9 PM SATURDAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.
BANACOS
In the hours before
Special weather statement, Sep 8, 9:17 AM EST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1017 AM EDT SAT SEP 8 2012
NYZ028-031-034-035-VTZ001>012-016>019-081630-
EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-
GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-
LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-
WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...PLATTSBURGH...DANNEMORA...LAKE PLACID...
PORT HENRY...TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...
NEWPORT...ISLAND POND...BURLINGTON...JOHNSON...STOWE...
ST. JOHNSBURY...MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...
RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...
ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON...
EAST WALLINGFORD...KILLINGTON
1017 AM EDT SAT SEP 8 2012
...SEVERE THUNDERSTORMS WITH DAMAGING WINDS EXPECTED THIS AFTERNOON
AND EVENING FOR THE NORTH COUNTRY...
STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING AS A POTENT COLD FRONT MOVES ACROSS THE NORTH COUNTRY.
ISOLATED TO SCATTERED THUNDERSTORM CELLS WILL BE POSSIBLE BY EARLY
TO MID-AFTERNOON...WITH AN EXPECTED DEVELOPMENT OF A LONG SQUALL
LINE MOVING EASTWARD BY LATE AFTERNOON AND INTO THE EVENING HOURS.
THE MAIN THREAT FROM SEVERE THUNDERSTORMS WILL BE FROM DAMAGING
STRAIGHT LINE WINDS. THE POTENTIAL FOR WIDESPREAD STRONG TO
DAMAGING WINDS IS POSSIBLE WITH THE DEVELOPING SQUALL LINE. THE
BEST TIMING FOR SEVERE THUNDERSTORMS WOULD BE BETWEEN 3 PM AND 8
PM. WHILE A SEVERE THUNDERSTORM WATCH IS CURRENTLY IN EFFECT FOR
SAINT LAWRENCE AND FRANKLIN COUNTIES IN NEW YORK...A SEVERE
WEATHER WATCH WILL LIKELY BECOME NECESSARY FOR THE REST OF THE
NORTH COUNTRY BY LATER TODAY BASED ON CURRENT INDICATIONS.
STATE AND LOCAL EMERGENCY MANAGERS ARE MONITORING THIS DEVELOPING
WEATHER SITUATION. PEOPLE ARE ENCOURAGED TO REVIEW SEVERE WEATHER
SAFETY RULES AND LISTEN TO TELEVISION AND RADIO OUTLETS AND NOAA
WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
LOCONTO/JMG
Thunderstorm Wind, St. Lawrence
- When
- September 8, 1:00 PM EST
- Where
- St. Lawrence County, 0.85 mi SE of Ogdensburg
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 44.690, -75.490
Several large trees and power lines down as well as measured wind gust of 59 mph.
Thunderstorm Wind, St. Lawrence
- When
- September 8, 1:15 PM EST
- Where
- St. Lawrence County, Potsdam
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 44.670, -74.980
Temporary walls of School gymnasium, fences and port-o-potties were damaged or destroyed. Other tree damage was reported in several adjacent neighborhoods.
Thunderstorm Wind, Franklin
- When
- September 8, 2:06 PM EST
- Where
- Franklin County, 0.49 mi W of St Regis Falls
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 44.670, -74.540
A few trees downed by thunderstorm winds.
Thunderstorm Wind, Clinton
- When
- September 8, 2:30 PM EST
- Where
- Clinton County, 1.2 mi NE of Saranac
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 44.660, -73.730
Wires and trees down at Picketts Corner Road and Route 3.
Thunderstorm Wind, Essex
- When
- September 8, 2:42 PM EST
- Where
- Essex County, 0.85 mi SW of Keene Vly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 44.190, -73.790
A few trees downed by thunderstorm winds.
Thunderstorm Wind, Clinton
- When
- September 8, 3:06 PM EST
- Where
- Clinton County, Peru
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 44.580, -73.530
Trees down throughout town, including Jeb Allen Road, Sullivan and Conner streets.
Thunderstorm Wind, Clinton
- When
- September 8, 3:08 PM EST
- Where
- Clinton County, Dannemora
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 44.720, -73.720
Thunderstorm Wind, Essex
- When
- September 8, 3:10 PM EST
- Where
- Essex County, 0.49 mi E of Port Kent
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 44.530, -73.410
Numerous trees and power lines down as well as road closures.
Thunderstorm Wind, Essex
- When
- September 8, 3:12 PM EST
- Where
- Essex County, 0.5 mi E of Ticonderoga
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 43.850, -73.420
Several large limbs and a few tree tops toppled.
Thunderstorm Wind, Essex
- When
- September 8, 3:12 PM EST
- Where
- Essex County, 0.5 mi W of Port Henry
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 44.050, -73.460
Multiple trees and power lines down with some vehicle and light structural damage.
Thunderstorm Wind, Clinton
- When
- September 8, 3:12 PM EST
- Where
- Clinton County, Chazy
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 44.880, -73.430
Numerous trees and power lines down.
Thunderstorm Wind, Essex
- When
- September 8, 3:15 PM EST
- Where
- Essex County, 2.3 mi SSE of Douglass
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 44.450, -73.400
Numerous trees down as well as utility lines.
Thunderstorm Wind, Clinton
- When
- September 8, 3:15 PM EST
- Where
- Clinton County, 2.07 mi S of Valcour
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 44.570, -73.450
Trees and wires down at Ausable Point campground.
Thunderstorm Wind, Clinton
- When
- September 8, 3:20 PM EST
- Where
- Clinton County, 3.25 mi ENE of Plattsburgh
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 44.720, -73.390
Large branches and power pole down on Lake Breeze Drive.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, September 8 to 30, 20121 death · $602,000 · 3 events
- Damaging Winds in New York, September 8, 2012$440,000 · 55 kt wind · 35 events
- Tornadoes and Damaging Winds in New York, September 8, 2012$375,000 · EF1 · 12 events
- Damaging Winds in Vermont, September 8, 2012$330,000 · 60 kt wind · 22 events
- Damaging Winds in Pennsylvania, September 8, 2012$98,000 · 50 kt wind · 19 events
- Damaging Winds in Virginia, September 8, 2012$30,000 · 60 kt wind · 31 events
- Damaging Winds in Massachusetts, September 8, 2012$78,000 · 50 kt wind · 9 events
- Damaging Winds in Pennsylvania, September 8, 2012$68,000 · 66 kt wind · 7 events
- Wildfire in Wyoming, September 8 to 28, 2012$90,000 · 1 event
- Damaging Winds in Pennsylvania, September 8, 2012$50,000 · 56 kt wind · 8 events
- Damaging Winds in New York, September 8, 2012$35,000 · 60 kt wind · 14 events
- Damaging Winds in New York, September 8, 201252 kt wind · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 399651, 399647, 399648, 399649, 399650, 399727, 399728, 399656, 399653, 399655, 399729, 399654, 399731, 399733.